Schizophrenia.com

Movement Disorders (caused by antipsychotics)

So, I have been taking antipsychotics and mood stabilizers since about 2016. No movement disorder issues until I started Invega Sustenna in July, 2019. The movement issues (with my mouth) were subtle and hardly noticeable. I stopped Invega Sustenna around September, 2020, and I started switching from med to med…Trying to find the right medication. One medication I tried was Rexulti. That f***** me up. I was having full-body uncontrolled muscle movements.

I am now on Latuda (3rd time being on this med) and I’m doing much better… but the movement disorder is still there. My husband has done some research and we talked with my psychiatrist… everyone thinks I have both tardive dyskinesia AND some kind of dystonia, both of which are movement disorders caused by antipsychotics.

I don’t want to scare anyone away from meds. They changed my life for the better, honestly, I just have some unfortunate side effects / disorders that I happened to acquire because of the meds…

My pdoc sent a referral to the Movement Disorder Clinic. I called them, and they told me they would call me in a year to schedule, and the appointment would likely be 3 months out from the date they call me… Ridiculous. I wish I could see someone sooner.

I frequently tilt my head to the side, I even slouch to the side, when I talk I seem to jut out my jaw a little to the side with ending each sentence, I sway my head back and forth if I’m focusing on something… among other things.

I’m looking for support. Do any of you guys have movement issues due to the meds?

2 Likes

TD scares the sh*t out of me. I hope I never develop it. I am on Latuda too. Here is a fairly new med FDA approved for TD, I think it is the first medication approved for TD…

2 Likes

Almost 8,000 dollars for a one month supply :roll_eyes:

1 Like

where is the proof of that? 8K dollars per month?

Thats what I saw when I typed in the cost on google but I guess it might not be so

According to an article I read this drug “tetrabenazine” has been used to treat tardive dyskinesia off label for a very long time and it isn’t so expensive

I saw a commercial for it last month, that is the only reason I know about. Other than what the commercial said I don’t know much about it.

8K/month!!! If that is true that is insane. There is no generic version available so it seems that is as cheap as it gets.

1 Like